Skip to main content

Research Repository

Advanced Search

Scaling solutions and geodesics in moduli space

Karthauser, J.P.L.; Saffin, Paul M.

Scaling solutions and geodesics in moduli space Thumbnail


J.P.L. Karthauser

Professor of Physics


In this paper we consider cosmological scaling solutions in general relativity coupled to scalar fields with a non-trivial moduli space metric. We discover that the scaling property of the cosmology is synonymous with the scalar fields tracing out a particular class of geodesics in moduli space - those which are constructed as integral curves of the gradient of the log of the potential. Given a generic scalar potential we explicitly construct a moduli metric that allows scaling solutions, and we show the converse - how one can construct a potential that allows scaling once the moduli metric is known.


Karthauser, J., & Saffin, P. M. (2006). Scaling solutions and geodesics in moduli space. Classical and Quantum Gravity, 23(14),

Journal Article Type Article
Acceptance Date Jun 1, 2006
Publication Date Jun 20, 2006
Deposit Date Apr 21, 2017
Publicly Available Date Apr 21, 2017
Journal Classical and Quantum Gravity
Print ISSN 0264-9381
Electronic ISSN 1361-6382
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 23
Issue 14
Public URL
Publisher URL
Contract Date Apr 21, 2017


You might also like

Downloadable Citations